Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Almost sure stability of partial sums of uniformly bounded random variables
HTML articles powered by AMS MathViewer

by Theodore P. Hill PDF
Proc. Amer. Math. Soc. 89 (1983), 685-690 Request permission

Abstract:

Suppose ${a_1}$, ${a_2}, \ldots$ is a sequence of real numbers with ${a_n} \to \infty$. If $({X_1} + \cdots + {X_n})/{a_n} = \alpha$ a.s. for every sequence of independent nonnegative uniformly bounded random variables ${X_1}$, ${X_2}, \ldots$ satisfying some hypothesis condition A, then for every (arbitrarily-dependent) sequence of nonnegative uniformly bounded random variables ${Y_1}$, ${Y_2}, \ldots ,$, $\lim {\text { sup}}({Y_1} + \cdots + {Y_n})/{a_n} = \alpha$ a.s. on the set where the conditional distributions (given the past) satisfy precisely the same condition A. If, in addition, $\Sigma ^\infty a_n^{ - 2} < \infty$, then the assumption of nonnegativity may be dropped.
References
  • B. M. Brown, A conditional setting for some theorems associated with the strong law, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 19 (1971), 274–280. MR 301785, DOI 10.1007/BF00535832
  • Y. S. Chow, Local convergence of martingales and the law of large numbers, Ann. Math. Statist. 36 (1965), 552–558. MR 182040, DOI 10.1214/aoms/1177700166
  • Lester E. Dubins and David A. Freedman, A sharper form of the Borel-Cantelli lemma and the strong law, Ann. Math. Statist. 36 (1965), 800–807. MR 182041, DOI 10.1214/aoms/1177700054
  • T. P. Hill, Conditional generalizations of strong laws which conclude the partial sums convergence almost surely, Ann. Probab. 10 (1982), no. 3, 828–831. MR 659552
  • P. Levy, Théorie de l’addition des variables aléatoires, Gauthier-Villars, Paris, 1937.
  • Pál Révész, The laws of large numbers, Probability and Mathematical Statistics, Vol. 4, Academic Press, New York-London, 1968. MR 0245079
  • William F. Stout, Almost sure convergence, Probability and Mathematical Statistics, Vol. 24, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1974. MR 0455094
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F15, 60G42
  • Retrieve articles in all journals with MSC: 60F15, 60G42
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 89 (1983), 685-690
  • MSC: Primary 60F15; Secondary 60G42
  • DOI: https://doi.org/10.1090/S0002-9939-1983-0718997-9
  • MathSciNet review: 718997